Introduction: Docetaxel belongs to the taxane group of chemotherapeutic agents used in the management of
various malignant diseases. Nail changes as a complication of such treatment are observed in about 44%. Subungual
haemorrhages (SH), are very rare following docetaxel therapy and only a few cases have been previously reported.
Observation: An 80-year-old man suffering from prostate adenocarcinoma was treated with a 3-weekely cure of docetaxel
started 3 months earlier. Nail changes occurred after the 5th cycle of docetaxel. Clinical examination revealed orange
discoloration of the nail plates, subungueal haemorrhages (SH) and onycholysis involving nails of all the digits and
toenails of both hands and feet. These features were highly suggestive of nail toxicity following docetaxel therapy.
Discussion: Nail changes secondary to Taxane chemotherapy includes nail bed dyschromia, onycholysis, red or orange
Beau's lines and subungueal hyperkeratosis. SH, as reported in this case, is related to the cumulative dose of docetaxel and
should not be attributed to other systemic diseases. Clinicians should recognize this complication to avoid abusive
treatment or investigations and inform the patients about the possibility of nail changes secondary to taxane drugs.